Alert archive / Texas / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 150, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jun 12, 2018, 8:48 PM CDT for Dallam County, Hartley County, Sherman County, Texas; Cimarron County, Texas County, Oklahoma. It was in force for 72 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 12, 2018, 8:48 PM CDT (01:48 UTC)
- Expired
- Jun 12, 2018, 10:00 PM CDT
- In force
- 72 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Cimarron County, OK, Texas County, OK, Dallam County, TX, Hartley County, TX, Sherman County, TX
The radar
The Amarillo radar (KAMA), 135 km from the middle of the area, began a volume at 01:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 12, 4:40 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 1.8 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1665 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 2531 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 275 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 13.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 6:04 PM CDT, 2 hours 44 minutes earlier.
Area forecast discussion, Jun 12, 6:04 PM CDT, 2 hours 44 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 604 PM CDT Tue Jun 12 2018 .AVIATION... 00Z TAF Cycle VFR conditions will prevail at all three TAF sites through 00Z Thursday except in and near showers and thunderstorms between 00Z and 14Z Wednesday with MVFR conditions possible. East and southeast winds 10 to 20 knots will diminish to around 5 to 15 knots after 07Z and 09Z Wednesday and then becoming south 15 to 25 knots with gusts to near 30 knots after 15Z to 16Z Wednesday. Winds will be stronger and erratic in and near thunderstorms at all three TAF sites between 00Z and 14Z Wednesday with gusts to 40 to 50 knots or higher. Schneider && .PREV DISCUSSION... /Issued 247 PM CDT Tue Jun 12 2018/ DISCUSSION... We are keeping our eye on a few different features across the region that may spark showers and thunderstorms. One is a boundary that lies from southwest to northeast across the Panhandles from near Bootleg to Beaver. An outflow boundary moving west from western Oklahoma and an upper level short wave trough moving east from Colorado. The best chance of shower and thunderstorm development this afternoon looks to be across the northeast CWA where the boundary that is already across the area interacts with the outflow boundary moving west from Oklahoma. This area also has the best CAPE and wind shear. More showers and thunderstorms are expected to move this way from Colorado and New Mexico late this afternoon and tonight in association with the short wave. Not sure if showers and thunderstorms can get going in the southwest near the boundary, so this area will have the lowest pops through tonight. On Wednesday, some lingering showers and thunderstorms may still be going on across the northeast CWA in the morning, but more showers and thunderstorms are expected to develop in the west ahead of yet another short wave trough. Will leave the forecast dry Thursday through Saturday as the upper level ridge influences our weather. By Sunday, the upper level ridge moves far enough east to allow deeper moisture and several short wave troughs to move across the region again. So, have continued with pops Sunday through the rest of the forecast. && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 11
Hazardous weather outlook, Jun 12, 4:43 PM CDT, 4 hours 5 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Amarillo TX 443 PM CDT Tue Jun 12 2018 OKZ001>003-TXZ001>020-317-131100- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 443 PM CDT Tue Jun 12 2018 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Tonight. Thunderstorms are possible across the Panhandles. Some of the storms may become severe with large hail and damaging winds the main threats. A Severe Thunderstorm Watch is in effect until 11 PM for most of the Texas and Oklahoma Panhandles. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Thunderstorms will be possible across the Panhandles Wednesday and again Sunday and Monday. Some of the storms may become severe. .SPOTTER INFORMATION STATEMENT... Emergency managers and spotter groups should be ready for activation may be needed this afternoon and this evening. Schneider
In the hours before
Local storm report, Jun 12, 7:00 PM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
700 PM CDT TUE JUN 12 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0646 PM TORNADO 2 WSW PANHANDLE 35.34N 101.41W
06/12/2018 CARSON TX STORM CHASER
BRIEF LANDSPOUT ON GROUND A MINUT OR LESS REPORTED BY
MULTIPLE CHASERS IN THE AREA.
&&
EVENT NUMBER AMA1800248
MJGLocal storm report, Jun 12, 7:03 PM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
703 PM CDT TUE JUN 12 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL PANHANDLE 35.35N 101.38W
06/12/2018 E2.50 INCH CARSON TX PUBLIC
&&
EVENT NUMBER AMA1800249
LGLocal storm report, Jun 12, 7:23 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
723 PM CDT TUE JUN 12 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM FLASH FLOOD PANHANDLE 35.35N 101.38W
06/12/2018 CARSON TX LAW ENFORCEMENT
SINGIFICANT FLOODING IN AND AROUND PANHANDLE. BROADWAY
FROM 1ST TO ELSIE IS IMPASSIBLE. 207 FROM 5TH TO THE
HIGHSCHOOL IS IMPASSIBLE. 1-2 FEET OF WATER OVER
ROADWAYS.
&&
EVENT NUMBER AMA1800250
MJGLocal storm report, Jun 12, 8:16 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
816 PM CDT TUE JUN 12 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0736 PM HAIL 2 N SANFORD 35.73N 101.53W
06/12/2018 E1.00 INCH HUTCHINSON TX STORM CHASER
FARM TO MARKET ROAD 1319
&&
EVENT NUMBER AMA1800251
SCHNEIDERSpecial weather statement, Jun 12, 8:17 PM CDT, 31 minutes before
Special Weather Statement National Weather Service Amarillo TX 817 PM CDT TUE JUN 12 2018 TXZ006-007-011-012-130215- Hartley TX-Potter TX-Moore TX-Oldham TX- 817 PM CDT TUE JUN 12 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OLDHAM... NORTHWESTERN POTTER...SOUTHWESTERN MOORE AND SOUTHEASTERN HARTLEY COUNTIES UNTIL 915 PM CDT... At 816 PM CDT, Doppler radar was tracking a strong thunderstorm 8 miles northeast of Boys Ranch, or 20 miles southwest of Dumas, moving northeast at 10 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Four Way and Masterson. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A severe thunderstorm watch remains in effect until 1100 PM CDT for the Panhandle of Texas. LAT...LON 3549 10211 3560 10229 3582 10216 3565 10189 TIME...MOT...LOC 0116Z 216DEG 8KT 3561 10215 Guerrero
Local storm report, Jun 12, 8:35 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
835 PM CDT TUE JUN 12 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM NON-TSTM WND GST 5 SE KENTON 36.83N 102.88W
06/12/2018 M59 MPH CIMARRON OK MESONET
&&
EVENT NUMBER AMA1800253
TLHThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 7:15 PM CDT | Severe Thunderstorm Warning | AMA | Hutchinson, Moore | 60 min |
| Jun 12, 8:06 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson | 51 min |
| Jun 12, 8:17 PM CDT | Special Weather Statement | AMA | Moore | 58 min |
| Jun 12, 8:31 PM CDT | Severe Thunderstorm Warning | AMA | Hartley, Moore, Oldham, Potter | 74 min |
| Jun 12, 9:22 PM CDT | Areal Flood Advisory | AMA | Dallam, Hartley, Oldham | 3 hr |
| Jun 12, 9:44 PM CDT | Areal Flood Advisory | AMA | Hartley, Moore, Oldham, Potter | 3 hr |
| Jun 12, 9:44 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Hartley, Moore, Oldham, Potter, Randall | 46 min |
| Jun 12, 9:49 PM CDT | Severe Thunderstorm Warning | AMA | Dallam, Hansford, Hartley, Moore, Oldham, Potter and 1 more | 71 min |
| Jun 12, 9:56 PM CDT | Areal Flood Advisory | AMA | Armstrong, Carson, Donley, Potter | 3 hr |
| Jun 12, 10:01 PM CDT | Flash Flood Warning | AMA | Hartley, Moore, Oldham, Potter | 107 min |
| Jun 12, 10:38 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Donley | 49 min |
| Jun 12, 10:49 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Ochiltree, Roberts | 86 min |
| Jun 12, 10:54 PM CDT | Severe Thunderstorm Warning | AMA | Hartley, Moore, Oldham, Potter | 73 min |
| Jun 12, 11:11 PM CDT | Severe Thunderstorm Warning | AMA | Hemphill, Lipscomb | 79 min |
| Jun 12, 11:53 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson, Potter, Randall | 67 min |
| Jun 13, 12:06 AM CDT | Areal Flood Advisory | AMA | Armstrong, Carson, Potter, Randall | 3 hr |
| Jun 13, 12:22 AM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Deaf Smith, Randall | 98 min |
| Jun 13, 12:27 AM CDT | Severe Thunderstorm Warning | AMA | Gray, Hemphill, Roberts, Wheeler | 71 min |
| Jun 13, 12:41 AM CDT | Areal Flood Advisory | AMA | Hemphill, Lipscomb, Roberts | 3 hr |
| Jun 13, 12:51 AM CDT | Areal Flood Advisory | AMA | Armstrong, Randall | 111 min |
| Jun 13, 1:06 AM CDT | Severe Thunderstorm Warning | AMA | Dallam, Hartley, Moore, Sherman | 34 min |
| Jun 13, 2:45 AM CDT | Special Weather Statement | AMA | Dallam | 45 min |
| Jun 12, 7:09 PM CDT | Severe Thunderstorm Warning | AMA | Beaver | 81 min |
| Jun 12, 7:19 PM CDT | Areal Flood Advisory | AMA | Beaver | 3 hr |
| Jun 12, 7:44 PM CDT | Severe Thunderstorm Warning | AMA | Beaver, Texas | 61 min |
| Jun 12, 8:06 PM CDT | Flash Flood Warning | AMA | Beaver | 3 hr |
| Jun 12, 8:29 PM CDT | Severe Thunderstorm Warning | AMA | Beaver | 76 min |
| Jun 12, 8:44 PM CDT | Severe Thunderstorm Warning | AMA | Beaver | 61 min |
| Jun 12, 9:41 PM CDT | Severe Thunderstorm Warning | AMA | Beaver | 44 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2018Severe Thunderstorm Warnings in Oklahoma, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.